MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #8 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #8 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5510F802
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Femoral component implanted in 2017 had to be removed because the femoral component was fractured at the transition between the anterior chamber and the distal part.Implantation in 2017 was unremarkable and performed according to standard procedure.Explantation after presumption of loosening of the component, discovery of the broken implant.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.H3 other text: device not returned to the manufacturer.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a triathlon femoral component was reported.The event was confirmed via provided photographs of the device.Method & results: -product evaluation and results: the reported device was not returned; however, photographs were provided for review.The photographs show that the femoral component has fractured at the condyle.The bone-interfacing side of the device appears covered in a layer of bone cement.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the femoral component.The reported device was not returned; however, photographs were provided for review.The photographs show that the femoral component has fractured at the condyle.The bone-interfacing side of the device appears covered in a layer of bone cement.The exact cause of the event could not be determined from the information provided.Additional information such as return of the device, pathology reports, pre- and post-operative x-rays, the primary and revision operation reports, patient history and follow-up notes are needed to further investigate root cause.No further investigation for this event is possible at this time.If device(s) and/or additional information becomes available to indicate further evaluation is warranted, this record will be reopened.Correction: d6a.
 
Event or Problem Description

Brand Name
TRIATHLON CR FEM COMP #8 R-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17907271
Report Number0002249697-2023-01174
Device Sequence Number18051204
Product Code MBH
UDI-Device Identifier07613327040364
UDI-Public07613327040364
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K040267
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue Number5510F802
Device Lot NumberEMXAC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer12/27/2023
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/13/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown